Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 180, NWS Kansas City, MO

October 14, 2014Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 14, 2014, 7:50 AM CDT for Buchanan County, Missouri. It took effect at Oct 14, 2014, 2:40 PM CDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2014, 7:50 AM CDT (12:50 UTC)
In effect from
Oct 14, 2014, 2:40 PM CDT
Expired
Oct 17, 2014, 5:42 AM CDT
In force
63 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 20.22 ft at Oct 14, 2014, 10:00 PM CDT.

actionminormoderate1015202510/1410/1510/1610/1710/18
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 5:33 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 14, 5:33 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT Tue Oct 14 2014

.DISCUSSION...
Issued at 323 AM CDT TUE OCT 14 2014

The powerful storm system that brought prolonged moderate rainfall
to the area Monday will continue to have an influence on the region
today and tonight as it slowly pulls away to the east. The most
noticeable effect will be the continued strong and gusty
northwesterly winds.  With a tight surface pressure gradient over
the forecast area due to a ~996mb surface low over northeastern
Missouri and a ~1020+mb area of high pressure over the high Plains.
Winds aloft are also very strong with VWP showing 50 to 60 KT winds
in the 250 meter to 1000 meter AGL layer. While the area is clearly
well mixed, think that there could be a period of stronger gusts
after sunrise and as the clouds slowly erode due to deeper mixing.
Not confident these will hit wind advisory levels but wind gusts
around 40 mph are expected.

The other remaining effect of the upper storm system will be for
light rain to continue to wrap around the system. This will slowly
move east with time and think that by this evening any remaining
precipitation will have exited the forecast area. Precipitation
amounts will be light, perhaps a trace to a hundredth over the
western portions of the forecast area, and as much as a quarter of
an inch over northeastern Missouri.

With clouds and precipitation lingering longer over the eastern
third of the forecast area, temperatures likely will not go far from
their overnight lows. Highs in the east should be in the low to mid
50s while over the western forecast area highs in the 60s are
expected.

After this storm exits to the east, we'll see dry weather with
temperatures closer to normal through the end of the week. The next
chance for precipitation may come Sunday into Monday. The area will
be under the influence of northwesterly flow and models continue to
show a stronger wave moving through the flow early next week.
Forcing from this upper wave and its associated cold front may be
enough bring rain back to the area. Confidence is not especially
high regarding this as there are timing and intensity differences in
the models. For now, have continued to just mention slight chance
PoPs for the Sunday to Monday time frame over mainly the southern
half of the forecast area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 533 AM CDT TUE OCT 14 2014

Non-alternate MVFR ceilings will continue to lift through the morning
hours giving way to VFR conditions at terminals late this morning.
The bigger concern will be from strong and gusty northwesterly winds.
Winds may gust as high as 30 to 35 kts later this morning through
this afternoon. Winds will diminish early this evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...CDB
AVIATION...CDB
Hazardous weather outlook, Oct 14, 3:51 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT TUE OCT 14 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-150900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
351 AM CDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG NORTHWEST WINDS WILL PREVAIL OVER THE REGION TODAY BEHIND A
 DEPARTING STORM SYSTEM. GUSTS MAY REACH 40 MPH BEFORE WINDS BEGIN
 TO WEAKEN BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:42 PM CDTRiver Flood WarningEAXCooper29 hr
Oct 13, 7:47 PM CDTRiver Flood WarningEAXCarroll56 hr
Oct 13, 8:21 PM CDTRiver Flood WarningEAXLinn, Livingston68 hr
Oct 13, 8:21 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
Oct 14, 7:50 AM CDTRiver Flood WarningEAXPlatte4 days
Oct 14, 7:50 AM CDTRiver Flood WarningEAXPlatte4 days
Oct 13, 9:05 PM CDTRiver Flood WarningEAXAtchison, Leavenworth43 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.